If you take Xanax for anxiety, there are a few things you may want to know. Xanax is one of the most prescribed drugs in the world, with billions of tables being prescribed to people with anxiety disorders.
If taken for short amounts of time, medications for anxiety like Xanax are generally safe to use before that airline flight or family reunion, but only for a short time. For people who begin taking Xanax as needed, and then move up to taking it every single day, this is where the problems can start.
Did you know that it only takes about 2 weeks for your body to become physically dependant on a medication like Xanax? And once that happens, stopping the drug can not only be horrible, but it can also be very dangerous or even deadly.
You may also be horrified to know that many doctors really have no clue what a drug like Xanax can really do to their patients. Of course they are aware that it is habit forming, but the extent of that habit is lost on a lot of doctors these days. And once you get hooked, they figure that you should just stop in a matter of a few days and that will be the end of that.
Stopping a drug like Xanax can cause such severe withdrawals that you will want to die. The really bad news is that if you have been taking a high dosage, you can die from stopping it too fast. If you are lucky, you will just have a terrible experience, and if you are really unlucky you could end up dead.
A short time after stopping Xanax you can expect to feel some or all of the following:
In extreme cases, seizures and death can occur!
Xanax is not a drug to take lightly. It is a serious medication that is meant to treat anxiety symptoms short-term only! But if you are now aware that you have been taking Xanax for a long period of time and are scared to try getting off of it, there is a lot of good news.
As long as a tapering method is discussed with your doctor and taken very slowly, it is very possible to get off of Xanax for the rest of your life. And if the withdrawal period is slow enough, the symptoms are very mild and will not harm you. You may experience some increased anxiousness, but for the most part it is not the worst thing you can go through.
If the withdrawal is quick or cold-turkey, the withdrawal will be the worst experience you have ever been a part of.